MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Catalog Number 09040803190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas 6800 analyzer (serial number: (b)(6)).The investigation determined that the kit cobas 58/68/8800 hiv 192t ivd assay performed within specifications.A review of the provided data confirmed that control values were consistent with release specifications, and no suppression of the qs curves or abnormalities in ct values were observed.Result discrepancies at the lower end of the linear range were attributed to potential amplification of proviral dna, which can occur due to improper pre-analytical handling of samples.Factors such as delayed processing after centrifugation, temperature fluctuations, or improper pipetting near the buffy coat may contribute to such discrepancies.The customer reported implementing changes to their centrifugation process, resulting in improved separation and reproducibility.No product-related issue was identified, and the investigation concluded that the observed discrepancies were likely due to pre-analytical handling variability.The device remains in use at the customer site.
 
Event or Problem Description
The initial reporter alleged result discrepancies in viral load for patient samples tested using the kit cobas 58/68/8800 hiv 192t ivd on the cobas 6800 analyzer.The customer reported non-reproducible results for the same patient across different sample collections.For sample id (b)(6) (first collection on (b)(6) 2023), the following results were reported: batch 234 yielded 273 cp/ml, batch 252 yielded a negative result, batch 262 yielded 112 cp/ml, and batch 262 (repeated) yielded 88 cp/ml.For sample id (b)(6) (second collection on (b)(6) 2023), the following results were reported: batch 254 yielded 135 cp/ml, batch 262 yielded a negative result, and batch 262 (repeated) yielded 115 cp/ml.The customer used plasma samples stored at -20°c and vortexed for 20 seconds after thawing.The results were not reproducible across different reagent lots and testing batches.

Brand Name
COBAS® HIV-1 (192T)
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23088931
Report Number2243471-2025-03146
Device Sequence Number9710610
Product Code MZF
UDI-Device Identifier00875197006407
UDI-Public00875197006407
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
BP150262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number09040803190
Device Lot NumberJ08460
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2023
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown